T Nation

Tamoxifen and Tinnitus (Ringing in Ears)

I’m on TRT and occasionally post on the TRT forum here, but I’m thinking I’ll get more responses in the Pharma area.

I’m on 120mg a week of T, and I have pre-existing but small gyno on one side from when I was a teenager. TRT has been working really well, but the affected side would occasionally flare up and swell. I tried both Anastrozole and Aromasin and responded extremely poorly to both of them - insane mood swings, irritability and depression, even at tiny doses. I understand that having low systemic estrogen is not necessarily a good thing, so I decided to try Tamoxifen as it specifically targets E-receptors on breast tissue.

I took 10mg a day for about 2 weeks. My gyno literally shrunk to half its size, and no tenderness to speak of, and needless to say I was very pleased with these results. However, I have developed Tinnitus (ringing in the ears) which is incredibly annoying. It is constant, from the moment i wake up to the moment I go to bed. I’ve stopped all Tamoxifen use for about 2 weeks now, but the ringing persists. I’m worrying it might be permanent.

Has anybody else experienced this? It is not listed as an “official” side effect of Tamoxifen in the literature, but there are forums with many posts from women with breast cancer who have used it and are experiencing the same thing. I came across a study where they concluded Tamoxifen can make mice more susceptable to noise-induced hearing damage, but they fed them doses over 1000x what I was taking.

The Tamoxifen is probably not out of your system yet, even if it were out of your system it may take some more time for things to return to normal.

Is this a side effect of Tamoxifen anyone has heard of? It’s literally the only variable in my TRT regimen/diet/exercise routine that changed, which makes me confident it’s the sole cause. I find those drug leaflets list every scary sounding side effect even remotely possible (ie: volcanic spleen leakage, night screams, femur splintering, megacolonic flatulence, Gypsy’s coccyx, etc etc) so I was surprised tinnitus didn’t make the list

Tinnitus is common of those who take estrogen blocking medications, I’ve had it happen on anastrozole and aromasin. However whenever I start a new TRT protocol even without an AI, my ears ring for a couple of weeks and then stop after I have reach a stable state.

Women’s ears ring when on their periods or menopause begins.

Tamoxifen has a black box warning on blood clots.

FDA warning: Serious side effects. This drug has a black box warning. A black box warning alerts doctors and patients about drug effects that may be dangerous. Tamoxifen can increase the risk of serious and life-threatening events, including uterine cancer, blood clots, and stroke.

1 Like